North Dakota, 2004

Hail in North Dakota, September 3, 2004

September 3, 2004 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 3, 7:40 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 3, 7:40 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
840 PM CDT FRI SEP 3 2004

FORECAST CHALLENGE CONCERNS TEMPERATURES AND RAIN CHANCES.

CURRENT CONVECTION LIMITED TO NW FA WITH SCT T. NEXT UPSTREAM WAVE
FROM WATER VAPOR LIFTING NORTHEAST THROUGH CENTRAL ROCKIES WITH
LIGHTNING INCREASING OVER WYO INTO SW SD. WITH CURRENT BOUNDARY
ORIENTED FROM LAKE OF THE WOODS SE THROUGH GFK TO N CENTRAL SD
MOVING LITTLE OVERNIGHT EXPECT CONVECTION TO INCREASE IN COVERAGE
OVER FA AFT MIDNIGHT. WILL MAINTAIN SCT MENTION FROM BOUNDARY WEST
OVERNIGHT. WITH BOUNDARY HOLDING...CLOUDS...PCPN AND CU8RRENT
DEWPOINTS MAY ADJUST MIN TEMPERATURES UP SLIGHTLY OVER NW FA OTWS
CURRENT FORECAST SEEMS REASONABLE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...

ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Sep 3, 5:50 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
650 AM CDT FRI SEP 3 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031450-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
650 AM CDT FRI SEP 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL BUT EXTREME EASTERN
NORTH DAKOTA AND THE RED RIVER VALLEY SECTION OF WESTERN MINNESOTA
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS REMAINS OVER ALL OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SATURDAY...THEN
SHIFTS EAST OF THE RED RIVER VALLEY FOR SATURDAY NIGHT...SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cavalier

When
September 3, 10:45 PM CST
Where
Cavalier County, 5 mi W of Hannah
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.967, -98.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424974.